Showing posts with label amitriptyline. Show all posts
Showing posts with label amitriptyline. Show all posts

Monday, November 26, 2012

My Invisible Friend

It struck me this morning (literally, right across my cheekbone), that TN is like having an invisible friend. Except it's not really much of a friend.......more like an enemy.

It is there with me all the time. Wakes up with me. Goes to sleep with me. It comes with me to clean my teeth and absolutely hates me doing that and tells me so in no uncertain terms.

Actually, it's with me all the time. I even feed it with it's own special diet. Oh, it just loves those tegretol tablets. Cymbalta aren't so bad either. The amitriptyline.....well I don't think it's so keen on them. But I force them down anyway, despite the choking. My friend must cost the NHS a fortune.

I'm really getting a wee bit fed up of having this invisible friend. I try to be nice to it. I actually try my best to look after it. I don't treat it badly. So I don't know why it's being so nasty to me.

I am not wishing it to go visit anyone else, but I would like it to go away somewhere far away and not come back.

Maybe the next time they send an aircraft up on a mission to investigate Mars, they could take everyone's TN with them.....and leave it there.






Monday, July 23, 2012

Symptom or Side Effect?

I’ve been wanting to write this post for a while. It is something which I am sure most people like myself will recognize. We take so many strong drugs that it becomes more and more difficult to distinguish between the two - symptom or side effect.

We develop symptoms and nobody knows if it is something wrong with us, or if they are simply side effects of the drugs.

I think we all get used to side effects like a bit of weight gain, maybe some nausea, constipation, etc.....but if the drugs are helping the pain, it’s maybe worth putting up with those.


But there are also other side effects like constant tiredness, ringing in the ears, heart palpitations, that feeling of fuzziness in the brain, losing balance, the bad memory........the list could go on and on. Again, if the pain is being helped, sometimes we would rather put up with those too.

Those are some of my side effects......most people on these drugs suffer them too.

The strange thing for me is that if I am going through a better spell, I don’t suffer from the side effects as much as I do when my face is really bad. But when my face is playing up, so do the side effects. Strange?? I think it is.

This past week, I wasn’t having a good week with my face, and as usual, all those side effects seemed to flare up too. But my knees were also painful, along with my legs, ankles and even feet. Some mornings I have got up out of bed and felt that my feet couldn’t take my weight. (Maybe they don’t like the extra weight I have put on!)


Throughout my life, I have suffered from painful knees and other joint pains every so often. No cause found for it, but very painful. They eventually settle down again. But I think on top of everything else, it got me down a bit last week. Joint pains could possibly be yet another side-effect? The tablets get the blame for everything. But who knows....possibly I am just falling to pieces.


Actually, falling to pieces wouldn’t really surprise me as I have fallen so often recently.  I just seem to fall for no reason. Trip over my own feet! I think Ian is thinking about wrapping me in bubble-wrap before I get out of bed in the morning. I try to laugh it off and blame the tablets making me unsteady.

But it gets more and more difficult to laugh it off some days.



Wednesday, February 29, 2012

Hope

My face wasn’t doing good last week. I mean, it’s never good, but last week it got worse. One day it just went off the charts for me.

This is what used to happen with my back. It would be bad, and I would learn to cope with it at that level. Then it would get worse, and I had to learn to cope with it at that new level.

I suppose that’s what living with chronic pain is like. It’s always there, so you kind of get used to it. Then it sends in a reminder. Just in case you had forgotten. If only..........

I felt like I had been coping with my face a little better before this last episode. I actually felt as though I was getting my life back on track. You know, like actually getting out of bed and getting dressed in the mornings. Then wham, bam, here we go again.


My GP had received a letter from the pain clinic a couple of weeks ago suggesting a new med for me to try. At that point, I was doing that bit better, and the thought of a new med actually scared me. Going through all the starting from scratch with it, the side effects, then of course, the big one - is it actually going to help?

My GP completely understood, and agreed with me. If I am doing ok on what I am on, there is no point in changing. Of course, the pain clinic hadn’t sent that letter just for the fun of it. It was because the pain clinic nurse called to see how I was doing a few weeks ago, right bang slap in the middle of a bad spell. So they were trying to help. It was shortly after I spoke to her that I had that little bit of a better spell. Then I get another bad spell. It can be like being on one of those rollercoasters. One day you're up, next your down. I guess I am just grateful for the 'up' days.

I am hoping that it was just a bad spell last week, and hopefully it will stay calmed down. Just now, it’s not too bad, but my teeth are feeling as though they are on the verge of going crazy. Or maybe that's just me......

But at least if it all does get worse again, then I know that there is another option out there for me. And I suppose it’s good to know that there are other options.

There have to be other options. And there has to be knowledge that someone is wanting to help.

But most of all, there has to be hope of finding a way out of this illness.

We need hope. A lot of hope.

We really need it.........

Sunday, December 11, 2011

Having a Bad Day


I really don’t get this.

I am on Cymbalta, Amitriptyline, Tegretol and use Lidocaine patches on my face and it still hurts so much.

I am adding in occasional pain killers and muscle relaxants.

How can I go on putting all those drugs into my body AND still live with this pain.

At one point last night I felt as though my head was in between a pair of cymbals. Both sides of my head were being hit. My temples were getting it. Then I got struck across my forehead every now and then. My teeth felt as if all the nerves were raw. I ate some mashed potato with cheese for dinner. It was warm, not too hot, but some went near the right side of my teeth. It hurt big time.

Today, the head pain has gone thankfully. But my right cheekbone hurts like I’ve been punched in the face. It’s just constant, from my cheekbone, right around my eye socket to the my temple. I feel like I have earache, but I know it’s just this Trigeminal Neuralgia. My teeth are bad. Two in particular......got that feeling of someone pulling them with pliers.

Plus the rib pain is still here. Just as bad, if not worse. The ultrasound scan was clear, so I know it’s nothing ‘inside’, but whatever is causing it is not nice.

I am so fed up with this.

Just give me one day of feeling normal.


Sorry for going on about it, just really needed to vent a bit.....